MAUDE Adverse Event Report: BARD ACCESS SYSTEMS STATLOCK DIALYSIS CLAMSHELL RETAINER ON TRICOT HYDROCOLLOID BUTTERFLY PAD; INTRAVASCULAR CATHETER SECUREMENT DEVICE

BARD ACCESS SYSTEMS STATLOCK DIALYSIS CLAMSHELL RETAINER ON TRICOT HYDROCOLLOID BUTTERFLY PAD; INTRAVASCULAR CATHETER SECUREMENT DEVICE
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of juatf782 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (juatf782) have been reported from the same canada facility.Device not yet returned for evaluation.
 
Event or Problem Description
It was reported by the customer that about 2 weeks ago user was applying a statlock to a patient and before user had completely removed the backing from one side of the device the locking mechanism popped open.This was removed from the patient and a different device was applied.It was stated that this failure did not have patient movement as a factor.The type of catheter the statlock is used to secure is the same catheter the majority of the patients have since their catheters are inserted in the interventional radiology department at regina general hospital, the hemostar is the catheter used there.There was no harm to the patient reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a dialysis statlock popping open is confirmed, and the cause appears to be manufacturing related.The returned device was one statlock dialysis tricot plus stabilization device.For the purposes of this evaluation, the reference orientation of the statlock will be with the printing reading left to right and visible from the top.Visual observation found that the locking mechanism was closed.Tactual evaluation found that the locking mechanism would not come up from the pad when manipulated gently.Functional testing found it was relatively easy to disengage the locking mechanism by pulling on the top arm, without using the button.Microscopic evaluation found deformation on the ends of the prongs of the locking mechanism, particularly on the outside.There appeared to be excess material underneath the left lip of the locking mechanism.Similar material could not be seen from the photographs taken under the right lip, so it is considered possible that other factors contributed to this event.However, a capa has been created for adhesive under the locking edge of dialysis statlocks, causing locking difficulty.The complaint is found to be likely manufacturing related, and the sample will be forwarded to the manufacturing site for further evaluation.This device was manufactured before the completion of corrective actions.Mfg conclusion: complaint for locking mechanism popping open has been confirmed per evaluations since it was possible to open the retainer easily without pressing the unlocking button.Root cause for reported event is related to manufacturing since dry particles of adhesive were found beneath both locking lips causing damages to locking arms and not allowing a proper lock of the retainer.A lot history review (lhr) of juatf782 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (juatf782) have been reported from the same canada facility.
 
Event or Problem Description

Brand Name
STATLOCK DIALYSIS CLAMSHELL RETAINER ON TRICOT HYDROCOLLOID BUTTERFLY PAD
Common Device Name
INTRAVASCULAR CATHETER SECUREMENT DEVICE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6848861
Report Number3006260740-2017-01568
Device Sequence Number636535
Product Code KMK
UDI-Device Identifier00801741081637
UDI-Public(01)00801741081637
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberDI0120
Device Lot NumberJUATF782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/07/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1